Wildfire, Riverside
- When
- November 1, 12:00 AM PST to November 2, 6:00 PM PST
- Where
- Riverside County, Rancho California
- Reported by
- NEWSPAPER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
The Mountain Fire, which began on October 26, was not fully contained until November 2. No additional acreage was reported burned or structures damaged nor injuries in November.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
The Mountain Fire, which began on October 26, was not fully contained until November 2. No additional acreage was reported burned or structures damaged nor injuries in November. The total cost of fighting the fire was estimated at $1.8 million.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Oct 31, 9:00 PM PST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 900 PM PST FRI OCT 31 2003 .SYNOPSIS...THE PACIFIC STORM TRACK WILL PUSH COLD FRONTS THROUGH SOUTHERN CALIFORNIA THROUGH THE MIDDLE OF NEXT WEEK. THE FIRST COLD FRONT WILL BRING SHOWERS AND LIGHT SNOW ABOVE 5000 FEET IN THE MOUNTAINS TONIGHT AND SATURDAY. IT WILL BE COOL THROUGH SUNDAY BEFORE THE NEXT COLD FRONT ARRIVES MONDAY BRINGING MORE SHOWERS. .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. NKX RADAR AND UPPER AIR DATA WILL CONTINUE TO BE OUT UNTIL FURTHER NOTICE...SEE LAXPNSSGX. UPDATED FORECAST TO FINE TUNE MAINLY THE SNOW LEVELS AND AMOUNTS. LIGHT SHOWERS BEGINNING TO TRACK ACROSS NORTHWEST PARTS OF THE FORECAST AREA. SHORT TERM FORECASTS ARE OUT TO DETAIL THE SHOWERS. AMOUNTS ARE LIGHT AND WILL BE LIGHT. THIS IS THE FIRST WINTER LIKE STORM OF THE YEAR SO A WINTER WEATHER ADVISORY HAS BEEN ISSUED ALTHOUGH THE CONDITIONS FOR IT ARE MARGINAL. THE SHORTWAVE BRINGING THIS FRONT MOVES EASTWARD LATER SAT AND SHOWERS WILL END. COLD AIR WILL DROP THE SNOW LEVEL TO 4500 FEET BY SAT... BUT ONLY A FEW INCHES OF SNOW AT MOST IS EXPECTED. THE LONGWAVE TROUGH CONTINUES OVER THE WEST COAST AND WILL KEEP THE COLD AIR IN PLACE WITH OCCASIONAL FRONTAL PASSAGES. DRY WEATHER WILL FOLLOW THROUGH SUN BEFORE THE NEXT WAVE ARRIVES MON. THE GFS MODEL IS STRONGER (MORE RAIN) THAN THE ETA WITH THIS SHORTWAVE MON. SHOWERS MAY LINGER INTO TUE...BUT THE MODEL DOES NOT SHOW THAT YET. TOTAL RAINFALL THROUGH TUE WILL PROBABLY NOT EXCEED 1/2 INCH AT MOST LOWER ELEVATION STATIONS. BY THU-FRI IT APPEARS THE BIG TROUGH WILL FINALLY MOVE EAST AND WEAKEN. DRY WARMER WEATHER IS EXPECTED THEN. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY..............LAXWSWSGX SPECIAL WEATHER STATEMENT............LAXSPSSGX. PUBLIC INFORMATION STATEMENT.........LAXPNSSGX. && MM
CAZ042-043-048-050-055>058-060>062-011400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST FRI OCT 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...STRONG WINDS FROM 15 TO 30 MPH WILL CONTINUE IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY SHOWERS ARE EXPECTED ON SATURDAY WITH THE SNOW LEVEL LOWERING TO 5500 FEET. SEVERAL INCHES OF SNOW MAY ACCUMULATE IN THE HIGHER ELEVELATIONS OF THE SAN BERNARDINO COUNTY MOUNTAINS. GUSTY WINDS FROM 15 TO 30 MPH WILL LOWER WIND CHILL TEMPERATURES INTO THE SINGLE DIGITS IN THESE AREAS. MOEDE
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335139.